MAUDE Adverse Event Report: NEW DEANTRONICS LTD Valleylab

NEW DEANTRONICS LTD Valleylab
Model Number SEP5000
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Intermittent Energy Output (4025)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 01/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: one device was received, and a visual inspection and functional test were performed.A dhr review was completed which was produced on august 15, 2018 and expires on july 31, 2020.There were no manufacturing issues related to the complaint for this lot number.Per analysis, inspection of the device resulted in noting that the hose was ¿¿cut behind cable exit.¿ the edge electrode was not present but an e1562 20x15mm dsp tng lletz loop was included.The electrode had a broken loop and the back of the shank looked burnt.On the device, the clip was pushed back passed the stop.The device passed the tests for cable / plug visual, electrode resistance (with a 2.5in blade), cut switch resistance, coag switch resistance, and generator function.The electrode resistance was repeated with the e1562 and it failed.Per the supplier¿s analysis, ¿¿received the defective sample with the valleylab e1562 loop electrode on 04/09/2019.The adapter was broken but it was not returned.The returned sample functions normally, and the resistance, extraction force measurements were all within specification.Due to the limited width of the pencil socket, the electrode with bulky overmold was not a compatible electrode for the product.The compatible electrode for the product was described in the instructions.X-ray examination since there was a bulky overmold on the e1562 electrode; when the e1562 electrode was inserted into the pencil, it was the bad contact with the pencil.That might lead to burning marks/traces at the end of the e1562 electrode when the product was activated.The compatible electrode for the product was described in the instructions, non-compatible electrodes may cause the product malfunctioned.¿ per the analysis above, when the user has used a non-compatible electrode, the electrode cannot fully be inserted into the pencil, it causes bad contact with the pencil and the product may not work.¿ per ifu sep5000/5015 valleylab smoke evac rocker switch pencil pt00069325 (re00125270), ¿the device will accept covidien replacement electrodes having a 2.38 mm (±.02) interface post and 3.15 mm (±0.1) insulation.This is also commonly referred to as the 3/32 inch electrode.Overmolded (including hex) electrodes are not compatible.¿ the device as received met the specifications and passed functional / visual inspection testing.This complaint will be considered as unconfirmed.A root cause is that the operator used an incompatible electrode with the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the leep (loop electrosurgical excisions procedure) cone, the device stopped working, and suturing was required to stop the bleeding because the surgeon couldn¿t finish the case with cautery.There was more than 500 cc of blood loss and the event led to a 1 day extension of patient's hospitalization.

Brand Name
Valleylab
Manufacturer (Section D)
NEW DEANTRONICS LTD
12f no51 sec4 chonyang
tu cheng district
taipei city,tpe 80301 -329
TW  80301-3299
MDR Report Key8699928
Report Number1717344-2019-00759
Device Sequence Number13938424
Product Code GEI
UDI-Device Identifier10884521750593
UDI-Public10884521750593
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K182772
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberSEP5000
Device Catalogue NumberSEP5000
Device Lot Number1806065X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2019
Initial Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;